caret icon Back to all discussions

YOPD diagnosis questions

In September of 2018, at age 32, I began taking Sinemet following a YOPD diagnosis and concurrent diagnoses of a torn labrum in my shoulder and cubital tunnel syndrome. I’m a professional pianist so this nerve issues aren’t terribly surprising. My diagnosis was supposedly confirmed via DaTscan even though I was on a fairly high dose of setraline which I never stopped. So as I began medication I also began extensive PT and cortisone injections for the other issues. All my symptoms eventually went away. Fast forward, I began to have more shoulder and hand issues in the past year or so which ultimately resulted in shoulder surgery. Before surgery I felt like I was having some dyskinesia after each dose of Sinemet. After surgery I realized my pain was much worse after taking the PD meds. Over about three weeks, I tapered my doses down and have been off PD meds for two days as of now. I feel much better, don’t notice my PD symptoms at all, and the dyskinesia is gone. My question is shouldn’t I feel something at least by now? I was told I had to have PD because of the DaTscan but I’ve since discovered that sertraline can interfere with the test. Additionally I discovered that interference can be asymmetrical 20% of the time. What would you do? Try a new MDS? This would be the third. I’m very conflicted as I don’t want to start back on meds if I feel better! Thanks!

  1. To clarify, my symptoms were rigidity in my left arm and kinetic tremor. Never resting tremor.

    1. Bif My symptoms are much different than yours. At 64 mostly I shuffle when walking and I have bathroom issues. I have been on Sinemet for 10 months now as prescribed by my trusted Movement Disorder Specialist. Whatever Tremors are tough especially
      for a Pianist. This disease is so very complicated and it is hard to follow instructions particularly when they don’t seem to work. I believe in Trusting the science. But there is clearly some benefit in listening to your body. Good luck, blessings Mike









      or create an account to reply.